Insomnia and anxiety am I not taking enough?

by Ashley
(Middleboro, MA, USA)

Hi I just started taking natural progesterone cause mine was low and I started taking about 100mg a day and I felt good during the day no weird symptoms and I took it for 3 days. Every night I took it I experienced insomnia and it got worse every night and on the 3 night I also experienced anxiety and jitteriness which it’s the next morning and I still have the jitteriness feeling.

I read through a bunch of forums on progesterone causing insomnia and anxiety and I’m just wonder if it just doesn’t work for some or maybe I need to take like a crap ton more? Maybe I should wait a while before I try again if I should cause it feels like if it makes my jitteriness more worse I’ll just explode with anxiety.

Oh and I have had my vitamin D levels checked and they are good I take 50,000iu a week.

Comments for Insomnia and anxiety am I not taking enough?

Click here to add your own comments

Mar 08, 2021
Adjust the dose if side effects
by: bill

each person reacts differently to different amounts depending upon what your particular hormone balance is, as well as individual biochemical differences.

You will need to experiment starting with either a significantly higher dose or a much lower dose with a rest between each try and see at what dose you get the least side effects with.

It is worth the effort to find the dose that works best for you. Take a few days rest and try again.
Also are you taking a pill or are you applying a cream? A cream will absorb better and give you less issues than a pill or capsule.

Mar 09, 2021
Insomnia and anxiety am I not taking enough?
by: Joy

Hi Ashley

I am pleased that you have started to use progesterone. A good quality progesterone cream such as Natpro will certainly help you if used correctly. Progesterone must be used no less than twice a day. Use half in the morning and the other half at night. Usually between 100-200mg is needed, more if symptoms are severe. When first using progesterone is does disrupt things, it can make adverse symptoms worse which is what happened to you. Three days is not nearly enough time for things to improve, it can take 2-6 months to feel it's benefit, longer if symptoms are severe. Progesterone therapy takes time and patience, it can get scary at times so I do understand. Please read the How to use Progesterone Cream page. Also take note of any Estrogen Dominance symptoms that you may experience.

The Anxiety page may also help you. I don't agree with the once a week D3 supplement, I prefer 5000iu's per day.

Mar 09, 2021
Adjust the dose if side effects
by: Ashley

Thank u so much for responding ya I was using a cream I was thinking about doing that I’ll wait a little bit and then I’ll try maybe 400 and see if that works:)

Mar 09, 2021
Adjusting the dose
by: Ashley

And can I just ask how reducing the dose would be helpful?

Mar 10, 2021
Adjusting the dose
by: Joy

HI Ashely

I am assuming that you are referring to Bill's post but I will add my bit.

I see no reason why you should wait before trying again. Using 400mg is good especially seeing that you are battling with anxiety. You can always reduce down to a level that suits you but never less than 100mg per day. You will have to experiment to see what suits you and your adverse symptoms. Use half the amount in the morning and the other half at night. All this is explained on the website and forums. Remember that it takes time.

One would only reduce the amount of cream used once all your adverse symptoms have cleared and you feel stable, not before.

Mar 10, 2021
Adjusting the dose
by: Ashley

Okay thank you a lot for that clarification makes me feel so much better and ok I will try the 400 I am just afraid if for whatever reason it would make my anxiety and insomnia get even worse but i'll just have to try it out and hopefully it doesn’t give me those really adverse symptoms.

Apr 11, 2021
Re: Insomnia and anxiety am I not taking enough?
by: Anonymous

Ashley how have things been since last month? Has the anxiety and palpitations got better with higher progesterone? Xx

Apr 18, 2021
Insomnia and anxiety am I not taking enough?
by: Ashley

Oh wow I didn’t even see this comment. Thanks for asking I’m not really sure yet even though I only took 100 for 3 days I still had some really good improvements.

I was a little nervous to try again so soon so I decided to wait til the next month. I took 400 for 2 days cause that’s all I had enough for on March 26&27 and the 1 night I didn’t wake up and the 2 night I did but it wasn’t as long.

I did get my period as expected on 31 but I actually got my period again on April 13 and I never took anymore progesterone? Im trying to figure out why that would happen but next time I think I’m gonna try 600 and see what happens.

Apr 23, 2021
Insomnia and anxiety am I not taking enough?
by: Joy

Hi Ashley

If I may interject here. I see no reason why you should increase to 600mg. Stick with 400mg and give it time to work. You only used 400mg for such a short time. Your body needs to adjust. Once it does, then your monthly cycle will return to normal. Your body will go through all sorts of changes and strange things while it adjusts. If after 2 weeks or so, 400mg doesn't help, then increase. Why use more when it is not necessary.

Please don't forget to take nutrients mentioned on the anxiety page, especially Vitamin D3 and the co-factors mentioned. This is so very important.

Best of luck.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...